# SDR CA190114008

- Difficulty date: January 12, 2019
- Submitted: August 13, 2020
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 20,727 hours
- Engine: Lyc O235N2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 14B23917
- Condition: Damaged
- Location: Engine
- Part time: 721 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT & INSTRUCTOR COMPLETED RUN UP. TAXIED TO RUNWAY AND STARTED TAKE OFF. AT ABOUT 400 FT ENGINE STARTED TO RUN ROUGH. INSTRUCTOR TRIED CARB HEAT THINKING IT WAS CARB ICE BUT MADE NO DIFFERENCE. TOLD TOWER THEY HAD AN ENGINE PROBLEM AND DECLARED AN EMERGENCY. THEY DID A LOW CIRCUIT AND CAME BACK TO LAND ENGINE WAS STILL ROUGH BUT STILL HAD POWER. TOWER CONTROLLER TOLD THE THEY HAD WHITE SMOKE COMING OUT OF EXHAUST. LANDING WAS UNEVENTFUL AND INSTRUCTOR SHUT DOWN THE ENGINE ONCE THEY CLEARED THE RUNWAY AND WERE ON THE TAXI WAY. AIRCRAFT WAS TOWED BACK TO HANGAR. TOP COWL WAS REMOVED, OIL WAS LEAKING FROM BREATHER TUBE. OIL LEVEL WAS CHECKED THERE WAS 4 QUARTS STILL IN ENGINE (6 QUARTS MAX). AME DID COMPRESSION TEST #1 CYLINDER HAD NO COMPRESSION. #1 CYLINDER HAD BORESCOPE COMPLETED AND FOUND PART OF TOP OF PISTON WAS MISSING. PISTON RINGS COULD BE SEEN. ENGINE OIL FILTER CUT OPEN - ALUMINIUM WAS FOUND IN FILTER. ENGINE WILL BE REMOVED AND SENT TO ENGINE SHOP FOR REPAIR. (TC# 20190114008)
